Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 5, 2008, 3:41 PM EST for 33 counties in Kentucky. It took effect at Feb 6, 2008, 5:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:41 PM EST (20:41 UTC)
- In effect from
- Feb 6, 2008, 5:00 AM EST
- Expired
- Feb 6, 2008, 9:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 052041 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 341 PM EST TUE FEB 5 2008 ...STRONG WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM OKLAHOMA TONIGHT TO OHIO ON WEDNESDAY. A STRONG COLD FRONT TRAILING SOUTH FROM THE FRONT WILL PASS THROUGH THE AREA LATE TONIGHT AND WEDNESDAY...BRINGING GUSTY WINDS TO THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060500- /O.NEW.KJKL.WI.Y.0004.080206T1000Z-080206T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 341 PM EST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA ALONG AND AHEAD OF THE FRONT. DAMAGING WIND GUSTS ARE POSSIBLE WITH THE THUNDERSTORMS LATE TONIGHT INTO WEDNESDAY. IN ADDITION...WINDS OUTSIDE OF ANY THUNDERSTORMS MAY GUST TO 45 MPH LATE TONIGHT ACROSS THE AREA. AFTER THE FRONT PASSES THROUGH WEDNESDAY MORNING...WINDS GUSTS WILL INCREASE BETWEEN 45 AND 55 MPH AT TIMES BY WEDNESDAY AFTERNOON. WINDS OF THIS MAGNITUDE WOULD BE ENOUGH TO BRING DOWN TREE LIMBS AND SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. IN ADDITION...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING LATE TONIGHT AND WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM
5 follow-up statements
000 WWUS73 KJKL 060454 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1154 PM EST TUE FEB 5 2008 ...STRONG WINDS EXPECTED OVERNIGHT INTO WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM OKLAHOMA OVERNIGHT INTO OHIO ON WEDNESDAY. A STRONG COLD FRONT TRAILING SOUTH FROM THE FRONT WILL PASS THROUGH THE AREA OVERNIGHT AND WEDNESDAY... BRINGING GUSTY WINDS TO THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061300- /O.CON.KJKL.WI.Y.0004.080206T1000Z-080206T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1154 PM EST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT AND ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA ALONG AND AHEAD OF THE FRONT. DAMAGING WIND GUSTS ARE POSSIBLE WITH THE THUNDERSTORMS OVERNIGHT INTO WEDNESDAY. IN ADDITION... WINDS OUTSIDE OF ANY THUNDERSTORMS MAY GUST TO 45 MPH OVERNIGHT ACROSS THE AREA. AFTER THE FRONT PASSES THROUGH ON WEDNESDAY MORNING...WINDS GUSTS WILL INCREASE BETWEEN 45 AND 55 MPH AT TIMES BY WEDNESDAY AFTERNOON. WINDS OF THIS MAGNITUDE WOULD BE ENOUGH TO BRING DOWN TREE LIMBS AND SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. IN ADDITION...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING OVERNIGHT AND WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM/AR
000 WWUS73 KJKL 061300 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 800 AM EST WED FEB 6 2008 ...STRONG WINDS EXPECTED TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...BRINGING A STRONG COLD FRONT THROUGH THE REGION. THE FRONT WILL BE ACCOMPANIED BY STRONG WIND GUSTS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062100- /O.CON.KJKL.WI.Y.0004.000000T0000Z-080206T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 800 AM EST WED FEB 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. STRONG WINDS WILL OCCUR NEAR THE FRONTAL BOUNDARY...WITH GUSTS TO 45 MPH EXPECTED. WINDS OF THIS STRENGTH MAY KNOCK DOWN TREE LIMBS OR SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. ALSO...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ HAL
000 WWUS73 KJKL 061732 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1232 PM EST WED FEB 6 2008 ...STRONG WINDS EXPECTED TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY TODAY...BRINGING A STRONG COLD FRONT THROUGH THE REGION. THE FRONT WILL BE ACCOMPANIED BY STRONG WIND GUSTS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070200- /O.EXT.KJKL.WI.Y.0004.000000T0000Z-080207T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1232 PM EST WED FEB 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. STRONG WINDS WILL OCCUR NEAR THE FRONT...WITH GUSTS TO AROUND 45 MPH EXPECTED. WINDS OF THIS STRENGTH MAY KNOCK DOWN TREE LIMBS OR SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. ALSO...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP
000 WWUS73 KJKL 062216 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 516 PM EST WED FEB 6 2008 ...STRONG WINDS EXPECTED THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM AND THE TRAILING COLD FRONT...MOVING THROUGH THE OHIO VALLEY WILL BRING STRONG WIND GUSTS THIS EVENING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070200- /O.CON.KJKL.WI.Y.0004.000000T0000Z-080207T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 516 PM EST WED FEB 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... STRONG WINDS WILL CONTINUE THIS EVENING...WITH GUSTS BETWEEN 45 AND 50 MPH EXPECTED. WINDS OF THIS STRENGTH MAY KNOCK DOWN TREE LIMBS OR SHALLOW ROOTED TREES. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. ALSO...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION WHEN TRAVELING. THE WINDS WILL BEGIN TO SUBSIDE AS THE EVENING WEARS ON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP
000 WWUS73 KJKL 070211 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 911 PM EST WED FEB 6 2008 ...STRONG WINDS HAVE SUBSIDED... .THE AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT...THAT BROUGHT STRONG WINDS TO EASTERN KENTUCKY EARLIER TODAY...HAVE MOVED OUT OF THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070315- /O.EXP.KJKL.WI.Y.0004.000000T0000Z-080207T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 911 PM EST WED FEB 6 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG WINDS THAT PROMPTED THE ISSUANCE OF THE WIND ADVISORY HAVE SUBSIDED TO BELOW ADVISORY CRITERIA...THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JP/AR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:09 PM EST, 32 minutes earlier.
Area forecast discussion, Feb 5, 3:09 PM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 309 PM EST TUE FEB 5 2008 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED FOCUS FOR THE SHORT TERM CONTINUES TO BE THE APPROACHING COLD FRONT TONIGHT AND WEDNESDAY. MODELS HAVE BEEN TRENDING SLOWER WITH THE FRONT...ALTHOUGH THEY HAVE SEEMED TO STABILIZED ON THE PAST RUN OR TWO. STILL SOME DISAGREEMENT IN THE DETAILS THOUGH. SOME SCATTERED SHOWER OR THUNDERSTORM ACTIVITY IS POSSIBLE OUT AHEAD OF THE FRONT THIS EVENING...THEN AFTER MIDNIGHT A SQUALL LINE SHOULD APPROACH FROM THE WEST. THINK THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING WINDS. THE BEST TORNADO THREAT REMAINS TO THE WEST OF OUR CWA. THINK THE LINE OF CONVECTION WILL BE PROGRESSIVE ENOUGH THAT WIDESPREAD FLOODING SHOULD NOT BE A PROBLEM. HOWEVER IF THINGS ARE LESS PROGRESSIVE...AND HEAVY RAINFALL IS PROLONGED...A FLOOD WATCH MAY BE NEEDED. FELL ATTM THOUGH THAT THERE MAY BE SOME LOCALIZED HIGH WATER IN A COUPLE OF SPOTS...BUT THERE IS NOT A SIGNIFICANT THREAT OF FLOODING ATTM. WILL BE MONITORING THE HYDRO SITUATION CLOSELY HOWEVER. A 70-75 KT H8 JET MOVES ACROSS THE AREA LATE TONIGHT...WHICH WILL KEEP THUNDERSTORMS GOING ALONG AND AHEAD OF THE FRONT WELL INTO THE NIGHT. EXPECTING THE SQUALL LINE TO REACH THE I 75 CORRIDOR AFTER 3 AM...BETWEEN I 75 AND US 23 TOWARDS DAWN...AND EAST OF US 23 AFTER SUNRISE. LI/S DROP TO -2...CAPES RISE TO AROUND 500 J/KG...AND SHOWALTERS DROP TO -1 TO -2 OVERNIGHT INTO WEDNESDAY MORNING. THIS...COMBINED WITH AMPLE SHEAR WILL MAINTAIN THE THUNDERSTORMS THROUGH THE NIGHT AND INTO THE MORNING. SOME GUSTS TO 45 MPH WILL BE POSSIBLE OUTSIDE OF ANY THUNDERSTORMS LATE TONIGHT...WITH GUSTS UP TO 55 MPH POSSIBLE ON WEDNESDAY AFTER FROPA WITH STRONG WINDS ALOFT BEING MIXED TO THE GROUND. WILL BE ISSUING A WIND ADVISORY FROM 5 AM WEDNESDAY THROUGH 7 PM WEDNESDAY FOR THIS. THIS WILL BE A HIGH END ADVISORY...ESPECIALLY ON WEDNESDAY. IT MAY BE CLOSE TO HIGH WIND WARNING CRITERIA ON WEDNESDAY AFTERNOON. COULD BE A FEW SNOW AND RAIN SHOWERS WEDNESDAY NIGHT AS A VORT MAX SWINGS THROUGH. HIGH PRESSURE BUILDS IN FOR THURSDAY BRINGING DRY WEATHER. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD. MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER MS VALLEY. AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL AT LEAST INTO THE TEENS BELOW 0C. AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE. && .AVIATION.../18Z TO 18Z/ MVFR CIGS REMAIN OVER PARTS OF THE NORTHERN AND FAR SW CWA. ANOTHER AREA OF SHOWERS IS BRUSHING THE WESTERN CWA. SOME SCATTERING OUT OF THESE CIGS IS OCCURRING...WITH AC AND CIRRUS WHERE MVFR CIGS HAVE SCATTERED OUT. VFR IS EXPECTED IN GENERAL AT THE TAF SITES OVER THE NEXT SEVERAL HOURS...WITH SHRA POSSIBLE AT LOZ AND SME. SSW SFC WINDS SHOULD BECOME GUSTY WHERE LOW CLOUDS HAVE SCATTERED OUT. THE BEST CHANCE FOR ANY ISOLATED THUNDER WILL REMAIN NORTH OF INTERSTATE 64. WILL CONTINUE TO ONLY MENTION VCSH WITH A CB GROUP DURING THE OVERNIGHT HOURS...UNTIL THE MAIN SQUALL LINE ARRIVES 10Z-13Z AT THE TAF SITES. WENT WITH TWO TO THREE HOURS OF THUNDER...WITH GUSTY WINDS. THESE STORMS COULD POSSIBLY BE SEVERE WITH GUSTY WINDS THE THREAT. ONCE STORMS PASS...STRONGER WINDS FROM ALOFT SHOULD MIX DOWN WITH GUSTY WINDS THROUGH THE END OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 5 AM TO 6 PM EST WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM LONG TERM...JP AVIATION...JP
Hazardous weather outlook, Feb 5, 10:29 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1029 AM EST TUE FEB 5 2008 KYZ052-058>060-068-069-079-080-083>088-104-106>120-061200- ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- 1029 AM EST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION... THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS BRING HEAVY RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS THREAT INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE IN THE MORNING...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS BRING HEAVY RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS THREAT INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED. SNOW WILL BE POSSIBLE AT TIMES FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME...NO SIGNIFICANT ACCUMULATIONS ARE FORESEEN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF SEVERE THUNDERSTORMS OR FLOODING ARE OBSERVED LATE TONIGHT OR WEDNESDAY MORNING. KYZ044-050-051-061200- FLEMING-MONTGOMERY-BATH- 1029 AM EST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. LOCALLY HEAVY RAIN IS POSSIBLE THROUGH EARLY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS TODAY...AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE LATE TONIGHT...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION... THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS BRING HEAVY RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS THREAT INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED ON WEDNESDAY MORNING. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...THERE IS ALSO A RISK OF FLOODING SHOULD THUNDERSTORMS BRING HEAVY RAINFALL TO AREAS WITH ALREADY SATURATED GROUND. IF THIS THREAT INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED. SNOW WILL BE POSSIBLE AT TIMES FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT...AND ALSO ON MONDAY. AT THIS TIME...NO SIGNIFICANT ACCUMULATIONS ARE FORESEEN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF SEVERE THUNDERSTORMS OR FLOODING ARE OBSERVED LATE TONIGHT OR WEDNESDAY MORNING. HAL/WJM
In the hours before
Special weather statement, Feb 5, 2:03 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 203 PM EST TUE FEB 5 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 203 PM EST TUE FEB 5 2008 ...SEVERE THUNDERSTORMS AND DAMAGING WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY... AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEAST FROM EASTERN OKLAHOMA. THIS LOW WILL REACH OHIO WEDNESDAY MORNING. A STRONG COLD FRONT TRAILING SOUTH FROM THE LOW WILL REACH THE INTERSTATE 75 CORRIDOR AROUND 7 AM...AND WILL BE EXITING EASTERN KENTUCKY AROUND 1 PM. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA ALONG AND AHEAD OF THE FRONT AFTER 3 AM NEAR THE INTERSTATE 75 CORRIDOR. THE STORMS WILL MOVE FURTHER EAST...REACHING AREAS WEST OF HIGHWAY 23 TOWARDS DAWN...AND AREAS EAST OF HIGHWAY 23 AFTER SUNRISE. DUE TO STRONG WINDS ALOFT...SOME OF THESE STORMS MAY BE SEVERE. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS. IN ADDITION...MOIST GROUND FROM RECENT RAINFALL MAY LEAD TO LOCALIZED FLOODING PROBLEMS...BRINGING SMALL STREAMS AND CREEKS NEAR BANK FULL. IN ADDITION...THERE WILL ALSO BE GUSTY WINDS DEVELOPING OUTSIDE OF THUNDERSTORMS. WINDS ARE EXPECTED TO GUST TO AROUND 45 MPH LATE TONIGHT...WITH GUSTS UP TO 55 MPH POSSIBLE ON WEDNESDAY. THERE IS STILL UNCERTAINTY IN THE TIMING OF THIS SYSTEM. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. WJM
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.